Know what you mean about not wanting to take any more medication. My cholesterol has risen from 4.5 ( pre-Arimidex) to 6.2 and I am somewhat reluctant to take a Statin to bring it down. It's a known side-effect of Arimidex. Once again, my GP is keeping an eye on it and will do a repeat blood test in a couple of months time. Like you, I am going to try and reduce it by "tweaking" my already healthy diet, doing more exercise etc.
Isn't it a shame that these little white pills are hopefully doing a great job at preventing recurrence, spread etc., but are not without other unwanted side-effects?
Thank you for your sympathetic reply, Josie.
I have been advised to buy a home monitor and take my blood pressure five times over the next three weeks, so that an average can be gauged.
You are right - I was very worked up yesterday, which certainly didn't help.
Reallly don't want to go on medication, given that I am already taking tamoxifen. Hope I can bring it down by reducing salt intake and exercising a little more.
My blood pressure was also unacceptably high (usually normal) on a recent visit to GP (I am on Arimidex now but did 2 years on Tamoxifen first). However, she didn't panic, said it was probably due to the fact we were discussing stressful things and advised me to have it checked with the Health Assistant at the surgery over the next couple of weeks. I mentioned that we had a blood pressure monitor at home, which I took into the surgery to make sure it was reading correctly. I have been taking my blood pressure at home once or twice a week for the past month and, guess what, it has been normal every time!
Hopefully your GP won't just go on one reading and will want to take a few more readings over the next week or so. Let's hope it's just a one-off blip. Perhaps you were feeling more anxious than usual - I always seem to get myself really worked up when I visit the doc, even though I know her reasonably well and have every confidence in her!
Had my blood pressure taken today and it was unacceptably high - this is the first time I have had an abnormal reading.
I started tamoxifen two years ago and wondered if anyone else has had a bp problem on it? (My doctor looked at the possible side effects, of which high blood pressure is not one.)
Would appreciate any comments.